MAUDE Adverse Event Report: REFER TO SECTION H10 CASH 14 CERE 10MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 CASH 14 CERE 10MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14102530
Medical Device Problem Codes Positioning Failure (1158); Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, medical history, race, and ethnicity were not provided.(b)(4).Concomitant med products: enpower detachment control box (dcb000005-00/f66118), enpower connecting cable (ccb000157-00/lot unk.Initial reporter: the customer contact information was not reported.(b)(4).Complaint conclusion: a report was received that during a flow diverter assisted coil embolization of an incidental right internal carotid artery aneurysm, the 10 mm x 25 cm cashmere 14 cerecyte thermo-mechanical coil (crc14102530/s00006) would not detach after at least five attempts were made.The coil then prematurely detached in the ¿central to distal third¿ of the unspecified microcatheter during an attempt to retrieve the coil.There was a risk of misplacing the coil because "removing via microcatheter was no longer possible".The physician subsequently pushed the detached coil into the aneurysm.The position of the placed coil was deemed acceptable.The coil delivery system was successfully removed from the patient.No patient complications occurred as a result of this event.The procedure was delayed five to ten minutes.The product was stored and handled according to the instructions for use (ifu).There was no issue associated with the enpower detachment control box (dcb000005-00/f66118) or the enpower connecting cable (ccb000157-00/lot unk) used in the case.The same dcb and connecting cable were utilized to detach subsequent coils.A total of ten coils were placed in the procedure, four of which were placed prior to this coil.A pre-deployment electrical check was performed.Previous function tests were deemed successful.Neither a low battery light nor a fault light were visualized during the case.All lights illuminated upon pressing the power button.The green system ready light illuminated.All connections appeared to fit properly without application of excessive force.There was no damage noted to the product prior to use or after removal from the patient.No further information was provided.The product remains implanted in the patient and is thus not available for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be definitively determined; however, there are circumstances of the procedure that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report was received that during a flow diverter assisted coil embolization of an incidental right internal carotid artery aneurysm, the 10 mm x 25 cm cashmere 14 cerecyte thermo-mechanical coil (crc14102530/s00006) would not detach after at least five attempts were made.The coil then prematurely detached in the ¿central to distal third¿ of the unspecified microcatheter during an attempt to retrieve the coil.There was a risk of misplacing the coil because "removing via microcatheter was no longer possible".The physician subsequently pushed the detached coil into the aneurysm.The position of the placed coil was deemed acceptable.The coil delivery system was successfully removed from the patient.No patient complications occurred as a result of this event.The procedure was delayed five to ten minutes.The product was stored and handled according to the instructions for use (ifu).There was no issue associated with the enpower detachment control box (dcb000005-00/f66118) or the enpower connecting cable (ccb000157-00/lot unk) used in the case.The same dcb and connecting cable were utilized to detach subsequent coils.A total of ten coils were placed in the procedure, four of which were placed prior to this coil.A pre-deployment electrical check was performed.Previous function tests were deemed successful.Neither a low battery light nor a fault light were visualized during the case.All lights illuminated upon pressing the power button.The green system ready light illuminated.All connections appeared to fit properly without application of excessive force.There was no damage noted to the product prior to use or after removal from the patient.The product remains implanted in the patient and is thus not available for investigation.No further information was provided.

Brand Name
CASH 14 CERE 10MMX25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7275668
Report Number3008114965-2018-00536
Device Sequence Number18867855
Product Code HCG
UDI-Device Identifier00878528004714
UDI-Public00878528004714
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberCRC14102530
Device Lot NumberS00006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2018
Initial Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR